Hail, Lincoln
- When
- July 27, 5:15 PM MST
- Where
- Lincoln County, 15 mi SE of Karval
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.583, -103.333
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jul 27, 1:25 PM MST, 3 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 225 PM MDT TUE JUL 27 2004 .SHORT TERM DISCUSSION...A SLOW MOVING UPPER TROF WILL MAKE ITS WAY ACROSS WY AND NRN CO OVERNIGHT. ETA AND GFS BOTH SHOW WEAK QG ASCENT CONTINUING OVR THE CWA THROUGH 12Z WEDNESDAY...THEN SHIFTING TO THE EAST. INTERACTIVE SOUNDINGS NOT VERY IMPRESSIVE LATE THIS AFTERNOON IN TERMS OF CAPE WITH VALUES AROUND 600 J/KG ALONG THE FRONT RANGE AND 1000-1500 G/KG OVER THE NORTHEAST CORNER OF THE STATE. SOME CIN AS WELL ACCODING THE THE ETA BUFFER SOUNDINGS BUT SFC BASED CINS SHOWS NO CAP OVER THE NORTHEAST PLAINS. IN ANY EVENT SCT POPS STILL LOOK GOOD. IN ADDITION FORCING ALOFT MAY ALLOW FOR SOME SCT SHOWERS TO CARRY OVER PAST MIDNIGHT...ESPECIALLY ALONG THE NRN BORDER. A WEAK COLD FRONT IS PROGGED TO SLIP INTO THE NORTHEASTERN PLAINS LATE THIS EVENING ...BUT IT SHOULD NOT PROVIDE MUCH OF A FOCUSING MECHANISM FOR THUNDERSTORMS. ON TUESDAY... SPATIAL CROSS-SECTIONS AND ETA BUFFER SOUNDINGS SHOW A WEAK BUT DEEPENING UPSLOPE DEVELOPING DURING THE MORNING. A SECONDARY SURGE WILL MOVE INTO NORTHEASTERN COLORADO IN THE AFTERNOON WHICH WILL FURTHER STRENGTHEN THE UPSLOPE ALONG THE FRONT RANGE. FCST CAPES ALONG THE FRONT RANGE AND PALMER DIVIDE ARE PROGGED TO RANGE FROM 800-1200 J/KG WITH PW VALUES INCREASING TO NEAR .80 INCHES. THE FRONT RANGE FOOTHILLS AND PALMER DIVIDE SHOULD BE THE PRIMARY FOCUS FOR THUNDERSTORMS BY MID AFTERNOON SO HAVE WEIGHTED POPS MORE TOWARDS THESE AREAS. MID LEVEL SUBSIDENCE IN THE WAKE OF THE SHORT WAVE SHOULD LIMIT THUNDERSTORM POTENTIAL ELSEWHERE AS WELL. .LONG TERM DISCUSSION...STILL LOOKING AT A FEW DAYS OF COOLER TEMPS AND SCT AFTN/EVENING STORMS FOR THURSDAY AND FRIDAY AS PERSISTANT NW FLOW PATTERN CONTINUES TO SEND DOWN RIPPLES OF ENERGY ACROSS ERN CO. MID LVL FLOW STRENGTHENS SOME ON THU TO 30-35 KT ALONG WITH FORECAST CAPES BETWEEN 1000-2000J/KG. GIVEN ABOVE PARAMETERS MAY SEE A FEW ISOLD SEVERE STORMS AS WELL. LOOKS PRETTY SIMILAR ON FRIDAY AS WELL WITH AN ADDITIONAL SURGE MOVING ACROSS ERN CO LATE THU NITE/FRI AM. SCT POPS SEEM A FINE BET THRU FRIDAY. THERE ARE STILL SOME DIFFERENCES SHOWING UP BETWEEN ETA/GFS...WITH THE GFS BEING THE WETTEST. EXPECT REALITY WILL PROBABLY FALL IN BETWEEN THE DRY ETA AND WET GFS. RIDGE ALOFT BUILDS ACROSS THE REGION SATURDAY THRU MONDAY WITH A RETURN TO NEAR NORMAL TEMPS WITH ONLY ISOLD CHANCES FOR STORMS THRU THE EXTENDED PRD. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && FMC/SWE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1052 AM MDT TUE JUL 27 2004 COZ030>051-281200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1052 AM MDT TUE JUL 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP EARLY THIS AFTERNOON IN THE MOUNTAINS AND THEN MOVE ACROSS THE NORTHEAST PLAINS IN THE LATE AFTERNOON AND EVENING. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE OVER THE NORTHEAST PLAINS MAINLY EAST OF A FORT MORGAN TO LIMON LINE LATE THIS AFTERNOON OR EVENING...WITH LARGE HAIL BEING THE MAIN THREAT. OTHERWISE MOST AREAS CAN EXPECTED THE STORMS TO PRODUCE BRIEF HEAVY RAIN...SMALL HAIL AND WIND GUSTS TO 40 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A DAILY ROUND OF SCATTERED SHOWERS AND THUNDERSTORMS IN THE AFTERNOON AND EVENINGS WEDNESDAY THROUGH FRIDAY. A FEW OF THE STORMS MAY BECOME SEVERE LATE WEDNESDAY AND AGAIN THURSDAY AFTERNOON AS THE AIRMASS BECOMES MORE UNSTABLE ALONG WITH A STRONGER FLOW ALOFT. A DRYING TREND ALONG WITH WARMER TEMPERATURES IS EXPECTED SATURDAY THROUGH MONDAY WITH SEASONABLE TEMPERATURES AND ONLY ISOLATED LATE DAY THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
The Pueblo radar (KPUX), 75 km away, was scanning. The volume nearest the first event began at 00:13 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2004Every state in 2004This day in weather historyWarnings in Colorado, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5417094.